I'm 30, I'm healthy. I just got done having kids (youngest is 20 months). Prior to having kids, I was an endurance athlete. For 3 years leading up to when I started having kids, I had heart palpitations, mild to severe. Saw my doctor, saw a cardiologist, had an eco done, had an event monitor several times and recorded LOTS of occurances of the palpitations. The resolution was "we dunno, nothing seems to be wrong, here is some heart medication." I never took the medication. I slowed way down on my exercise when we started trying to get pregnant. Palpitations vanished, haven't had them for 4 years.
What does this have to do with Allergies, maybe nothing, but here's my question:
I've had about 3 occurances recently of palpitations again. I'm up in the middle of the night with a "severe" case, has been going on all day. Weirding me out, of course. When I got pregnant I stopped taking any and all drugs, like cold medication, tylenol, advil, nothing. I'm done nursing, done having babies, I've been really sick this winter and a bit run down from being sick so often, I've on a few occasions taken tylenol. Today, having started my period and having absolutely no patience for cramps. I took two regular strength tylenol (melaleuca brand actually)...that's a big dose for me. Usually I only take one. Could this be an allergic reaction to tylenol? And more generally, when I was an endurance athlete, I probably took a pain reliever or anti inflamatory almost daily. That's the only thing I can think of that is consistent between my actions recently, and my actions of my pre-motherhood lifestyle.
It was pretty phenomenal that after 3 years of palpitations, they vanished. I assumed it had something to do with over aggressive fitness, sub 12% body fat (which I'm not now). And for them to return, and the way they've returned, today is definitely coinciding with having taken tylenol (acetaminophen), and perhaps the other two times is too but I'm not certain. Of course I looked up side-effects online. It lists chest pain, which this is not, and rapid heart beat, which this is not. But it doesn't list "ticker out of rhythm". I think I took IB Prophen more often 4 years ago than tylenol, which might be a detail that foils my hypothesis.
Is there a way to find out for certain if it is acetominophen that's causing it (without taking it again), allergy test of sorts? God, I forgot how miserable palpitations are!
Pretty sure that's what it is. I'll be seeing a doc next week about it. I'm not sure if I'll be interested in taking another asephenamine under the observation of a monitor to find out for certain. But I imagine that if I am alergic to it, that it would have a big impact on drug possibilities in the event of surgery or recovery of something in the future. I may, just so that I can get it on record as a viable side-effect to the drug.
It's also a real eye opener knowing my perception of Tylenol/IB Prophen type stuff growing up. "What would it hurt? It's a benign drug." It doesn't feel that way after a day of heart palpitations.
My mom is allergic to aspirin/ibuprophen/acetaminophen and started to get heart palpitations and asthma attacks when taking them. This did not start until she was middle aged. She has been "diagnosed" with what is called aspirin-induced asthma and is now manages her asthma (which got worse with age) with medication and by avoiding these painkillers and using natural remedies if she needs to use them. It is scary but I hope you figure it out...
Mom to DS born 6/09 and DS2 born 6/12
Interesting that she's allergic to all of them. The part of my hypothesis that didn't make sense is that years ago when I had palpitations very frequently, I'm pretty sure I took an ibrophen more often, as it was usually muscle fatigue. I'm sure glad I didn't take any of that while I was pregnant!
I think it is very rare to be allergic to them all, as I have read that those with aspirin-induced asthma are most likely okay with acetaminophen (but not aspirin and NSAIDs like ibuprophen). She discovered she was allergic to them all because she tried the others after aspirin gave her attacks and she had similar reactions! I am NOT suggesting you do this of course.
Mom to DS born 6/09 and DS2 born 6/12